Invariants of elliptic and hyperbolic CR-structures of codimension 2

V. V. Ezhov, A. V. Isaev, G. Schmalz

Research output: Contribution to journalArticlepeer-review

18 Citations (Scopus)


We reduce CR-structures on smooth elliptic and hyperbolic manifolds of CR-codimension 2 to parallelisms thus solving the problem of global equivalence for such manifolds. The parallelism that we construct is defined on a sequence of two principal bundles over the manifold, takes values in the Lie algebra of infinitesimal automorphisms of the quadric corresponding to the Levi form of the manifold, and behaves "almost" like a Cartan connection. The construction is explicit and allows us to study the properties of the parallelism as well as those of its curvature form. It also leads to a natural class of "semi-flat" manifolds for which the two bundles reduce to a single one and the parallelism turns into a true Cartan connection. In addition, for real-analytic manifolds we describe certain local normal forms that do not require passing to bundles, but in many ways agree with the structure of the parallelism.

Original languageEnglish
Pages (from-to)1-52
Number of pages52
JournalInternational Journal of Mathematics
Issue number1
Publication statusPublished - Feb 1999
Externally publishedYes


  • CR-manifolds
  • Differential invariants
  • Equivalence problem
  • Normal forms


Dive into the research topics of 'Invariants of elliptic and hyperbolic CR-structures of codimension 2'. Together they form a unique fingerprint.

Cite this